Article Text

PDF

Spinal cord haemorrhage following herpes zoster: a possible complication of warfarin therapy.
  1. M. L. Friedland,
  2. E. G. Wittels

    Abstract

    Haemorrhage is the most serious and common side-effect of warfarin therapy. Bleeding had commonly been observed in the gastrointestinal and genitourinary tracts as well as in the skin and subcutaneous tissue. Central nervous system bleeding has also been reported and has usually been associated with marked prolongation of the prothrombin time. Spinal cord haemorrhage has been infrequently observed. The patient reported here may represent a previously undescribed complication of herpes zoster infection with haemorrhage in the involved dorsal root ganglia. Possible mechanisms are discussed.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.